Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 321, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2001, 7:15 AM CDT for Burt County, Cuming County, Dodge County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2001, 7:15 AM CDT (12:15 UTC)
- Expired
- Jul 2, 2001, 8:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Burt County, NE, Cuming County, NE, Dodge County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 021216 SVROMA NEC021-039-053-021300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 715 AM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST BURT COUNTY IN EAST CENTRAL NEBRASKA NORTHERN DODGE COUNTY IN EAST CENTRAL NEBRASKA SOUTHEAST CUMING COUNTY IN NORTHEAST NEBRASKA * UNTIL 800 AM CDT * AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WEST POINT...OR ABOUT 43 MILES SOUTHEAST OF NORFOLK...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UEHLING AROUND 740 AM CDT WINSLOW AROUND 800 AM CDT LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. HEAVY RAIN CAN QUICKLY FLOOD LOW LYING AREAS SUCH AS DITCHES AN4D UNDERPASSES...AVOID THESE AREAS. DO NOT DRIVE INTO FLOODED AREAS SINCE THE ROAD MAY BE WASHED OUT. LAT...LON 4193 9670 4174 9680 4156 9644 4174 9636 POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 2, 3:20 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 320 AM CDT MON JUL 2 2001 THUNDERSTORM THREATS AND TEMPERATURES REMAIN THE MAIN CONCERNS FOR THIS FORECAST. IN THE SHORT TERM...AREA OF SLOW MOVING TSTMS WITH HVY RAIN AND MARGINAL SVR HAIL CONTINUES TO SPREAD TOWARD THE SE. PER MCD DISCUSSION...TRIGGER SEEMS TO BE WARM/MOIST ADVECTION AROUND 700 MB LEVEL...ALTHOUGH NLG PROFILER ALSO SUGGESTED SOME COOLING AND DESTABILIZATION BETWEEN 700 AND 500 MB. RUC HAS THIS PATTERN SHIFTING SE AND WEAKENING BETWEEN 12Z AND 18Z...POSSIBLY REACHING OMA AREA AND SW IA BEFORE DYING OUT. MODELS ARE IN DECENT OVERALL AGREEMENT BUT WITH IMPORTANT REGIONAL SCALE DIFFERENCES IN MASS FIELDS. ALL DEVELOP A HIGH PW AXIS AROUND 1.7 INCHES ALONG MO RVR IN ERN AND NRN NEB BY 00Z...MOVE IT SOMEWHAT SE OVERNIGHT...THEN REDEVELOP IT NEAR NE/KS BORDER BY LATER IN THE DAY TUESDAY. PATTERNS ALOFT ARE ALSO FAIRLY SIMILAR. AT THE LOWER LEVELS...HOWEVER...ETA IS SIMILAR TO NGM IN HAVING A RAPID RETURN OF WARM AIR AT THE SFC AND 850 MB...DIVERGING ONLY LATER TUESDAY WHEN IT IS THE ONLY MODEL TO DEVELOP A STRONG SFC LOW OVER CO...AND IS FARTHEST NORTH WITH THE COLD FRONT IN ERN NEB. ETA HAS BACKED OFF SOMEWHAT ON ITS WARMING FROM THE PREVIOUS COUPLE OF RUNS. WILL TEND MORE TOWARD THE COOLER AVN SOLUTION ON SFC FEATURES...WHICH WILL ALSO BE FAIRLY SIMILAR TO PREV FORECAST. IN EXTENDED...NEW MODELS ARE MUCH MORE PROGRESSIVE IN MOVG UPPER HIGH EWD FROM ITS ANCHORING POSITION OVER THE 4 CORNERS REGION THAN ANYTHING PREVIOUS. NEW MEX GUIDANCE SEEMS TO MATCH RATHER POORLY WITH MEX GUIDANCE THRU 120 HRS. WILL LEAVE CURREN:T FORECAST ALONE UNTIL UNCERTAINTIES CAN BE EVALUATED BETTER...EXCEPT THAT WED NOW LOOKS MAINLY DRY. .OMA...NONE POLLACK
In the hours before
Local storm report, Jul 2, 2:12 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
212 AM CDT MON JUL 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....1
0158 AM CREIGHTON NE .88 INCH HAIL
07/02/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MILLERSpecial weather statement, Jul 2, 5:23 AM CDT, 1 hour 52 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 523 AM CDT MON JUL 2 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING OR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS IN NORTHEAST NEBRASKA THIS MORNING ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...AS THEY MOVE INTO WEST CENTRAL AND SOUTHWEST IOWA. A WARM FRONT WILL MOVE NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA TODAY. THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR THUNDERSTORMS THIS EVENING. HOT AND HUMID AIR SOUTH OF THE FRONT WILL PRODUCE STRONG INSTABILITY...SO THUNDERSTORMS MAY DEVELOP RAPIDLY. A LOW LEVEL JET WILL REACH MODERATE INTENSITY TONIGHT...AND IS EXPECTED TO KEEP THUNDERSTORMS ACTIVE FOR MOST OF THE NIGHT. THE COMBINATION OF INSTABILITY AND WIND SHEAR COULD PRODUCE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AFTER 4 PM IN NORTHEAST NEBRASKA...AND AFTER 8 PM IN EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. THE CHANCE OF THUNDERSTORMS IS LOWER IN SOUTHEAST NEBRASKA...BUT A FEW SEVERE STORMS ARE POSSIBLE THIS EVENING AND TONIGHT. POLLACK
Special weather statement, Jul 2, 6:58 AM CDT, 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021701- HAZARDOUS WEATHER OUTLOOK ... UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 658 AM CDT MON JUL 2 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST NEBRASKA THIS MORNING...AND AGAIN ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING OR TONIGHT. A FEW THUNDERSTORMS IN NORTHEAST NEBRASKA WILL PRODUCE LARGE HAIL THIS MOVING. THE STORMS WILL MOVE INTO FAR WESTERN IOWA AFTER 9 AM...AND ARE EXPECTED TO WEAKEN. A WARM FRONT WILL MOVE NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA TODAY. THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR THUNDERSTORMS THIS EVENING. HOT AND HUMID AIR SOUTH OF THE FRONT WILL PRODUCE STRONG INSTABILITY...SO THUNDERSTORMS MAY DEVELOP RAPIDLY. A LOW LEVEL JET WILL REACH MODERATE INTENSITY TONIGHT...AND IS EXPECTED TO KEEP THUNDERSTORMS ACTIVE FOR MOST OF THE NIGHT. THE COMBINATION OF INSTABILITY AND WIND SHEAR COULD PRODUCE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AFTER 4 PM IN NORTHEAST NEBRASKA...AND AFTER 8 PM IN EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. THE CHANCE OF THUNDERSTORMS IS LOWER IN SOUTHEAST NEBRASKA...BUT A FEW SEVERE STORMS ARE POSSIBLE THIS EVENING AND TONIGHT. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:45 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Jul 2, 3:06 AM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 24 min |
| Jul 2, 3:31 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 29 min |
| Jul 2, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Jul 2, 6:43 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.